Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 8, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at May 12, 2010, 8:54 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2010, 8:54 PM CDT (01:54 UTC)
- Expired
- May 13, 2010, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA, Grundy County, IA
The radar
The Des Moines radar (KDMX), 142 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 11:52 PM CDT | FLASH FLOOD | 3 Se Clarksville, IA | WATER RUNNING THROUGH FIELDS AND DITCHES AND PONDING OF WATER NEAR CLARKSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 178 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
727
WGUS53 KDMX 130154
FFWDMX
IAC013-017-023-075-130800-
/O.NEW.KDMX.FF.W.0008.100513T0154Z-100513T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
854 PM CDT WED MAY 12 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLACK HAWK COUNTY IN NORTHEAST IOWA...
BREMER COUNTY IN NORTHEAST IOWA...
BUTLER COUNTY IN NORTH CENTRAL IOWA...
NORTHEASTERN GRUNDY COUNTY IN CENTRAL IOWA...
* UNTIL 300 AM CDT THURSDAY
* AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED
AREA. NEARL TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AREA
IN THE PAST 6 HOURS...WITH ADDITIONAL HEAVY RAINFALL EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...
DENVER...EVANSDALE...GREENE...GRUNDY CENTER...HUDSON...LA PORTE
CITY...PARKERSBURG...REINBECK...SHELL ROCK...SUMNER...TRIPOLI AND
WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN
THE WARNED AREA THROUGH LATE EVENING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. FLOODING CAN BE EXPECTED ALONG AND NEAR
THE CRANE CREEK AND BUCK CREEK IN NORTHEASTERN BREMER COUNTY.
&&
LAT...LON 4230 9206 4230 9267 4248 9302 4291 9301
4291 9209 4248 9208 4246 9206 4238 9205
$$
BEERENDS5 follow-up statements
486
WGUS73 KDMX 130332
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 PM CDT WED MAY 12 2010
IAC013-017-023-075-130800-
/O.CON.KDMX.FF.W.0008.000000T0000Z-100513T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-BLACK HAWK IA-GRUNDY IA-
1032 PM CDT WED MAY 12 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRUNDY...
BLACK HAWK...BUTLER AND BREMER COUNTIES UNTIL 300 AM CDT...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN HAS FALLEN ACROSS THE WARNED AREA. ANOTHER LINE OF STORMS
IS EXPECTED TO MOVE THROUGH THE AREA THROUGH MIDNIGHT CDT. GENERAL
RAINFALL AMOUNTS OF TWO TO TWO AND A HALF INCHES HAS BEEN OBSERVED
IN THE PAST 6 HOURS...WITH AN ADDITIONAL ONE HALF TO ONE INCH OF
RAIN EXPECTED.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...
DENVER...EVANSDALE...GREENE...GRUNDY CENTER...HUDSON...LA PORTE
CITY...PARKERSBURG...REINBECK...SHELL ROCK...SUMNER...TRIPOLI AND
WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4230 9206 4230 9267 4248 9302 4291 9301
4291 9209 4248 9208 4246 9206 4238 9205
$$
BEERENDS033
WGUS73 KDMX 130432
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1132 PM CDT WED MAY 12 2010
IAC013-017-023-075-130800-
/O.CON.KDMX.FF.W.0008.000000T0000Z-100513T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-BLACK HAWK IA-GRUNDY IA-
1132 PM CDT WED MAY 12 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRUNDY...
BLACK HAWK...BUTLER AND BREMER COUNTIES UNTIL 300 AM CDT...
AT 1131 PM CDT...FLASH FLOODING WAS STILL POSSIBLE DUE TO HEAVY RAIN
THAT FELL EARLIER THIS EVENING. ANOTHER LINE OF STORMS IS MOVING
TOWARD THE AREA...WHICH WILL BRING ADDITIONAL HEAVY RAINFALL OF ONE
HALF INCH TO ONE INCH ACROSS THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WATERLOO...
ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...DENVER...
EVANSDALE...GREENE...GRUNDY CENTER...HUDSON...LA PORTE CITY...
PARKERSBURG...REINBECK...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4230 9206 4230 9267 4248 9302 4291 9301
4291 9209 4248 9208 4246 9206 4238 9205
$$
BEERENDS438
WGUS73 KDMX 130546
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT THU MAY 13 2010
IAC013-017-023-075-130800-
/O.CON.KDMX.FF.W.0008.000000T0000Z-100513T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-BLACK HAWK IA-GRUNDY IA-
1246 AM CDT THU MAY 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRUNDY...
BLACK HAWK...BUTLER AND BREMER COUNTIES UNTIL 300 AM CDT...
AT 1244 AM CDT...ANOTHER LINE OF THUNDERSTORMS WAS MOVING EASTWARD
INTO THE WARNED AREA. RAINFALL AMOUNTS OF AROUND TWO TO THREE INCHES
HAVE BEEN COMMON ACROSS THE AREA...WITH AN ADDITIONAL HALF INCH TO
INCH OF RAINFALL EXPECTED THROUGH 2 AM CDT.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...WATERLOO...
ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...DENVER...
EVANSDALE...GREENE...GRUNDY CENTER...HUDSON...LA PORTE CITY...
PARKERSBURG...REINBECK...SHELL ROCK...SUMNER...TRIPOLI AND WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4230 9206 4230 9267 4248 9302 4291 9301
4291 9209 4248 9208 4246 9206 4238 9205
$$
BEERENDS115
WGUS73 KDMX 130707
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
207 AM CDT THU MAY 13 2010
IAC013-017-023-075-130800-
/O.CON.KDMX.FF.W.0008.000000T0000Z-100513T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-BLACK HAWK IA-GRUNDY IA-
207 AM CDT THU MAY 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRUNDY...
BLACK HAWK...BUTLER AND BREMER COUNTIES UNTIL 300 AM CDT...
AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES HAVE FALLEN ACROSS THE
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WATERLOO...ALLISON...APLINGTON...CEDAR FALLS...CLARKSVILLE...
DENVER...EVANSDALE...GREENE...GRUNDY CENTER...HUDSON...LA PORTE
CITY...PARKERSBURG...REINBECK...SHELL ROCK...SUMNER...TRIPOLI AND
WAVERLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4230 9206 4230 9267 4248 9302 4291 9301
4291 9209 4248 9208 4246 9206 4238 9205
$$
DONAVON778
WGUS73 KDMX 130757
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 AM CDT THU MAY 13 2010
IAC013-017-023-075-130811-
/O.EXP.KDMX.FF.W.0008.000000T0000Z-100513T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BREMER IA-BUTLER IA-BLACK HAWK IA-GRUNDY IA-
257 AM CDT THU MAY 13 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
GRUNDY...BLACK HAWK...BUTLER AND BREMER COUNTIES WILL BE ALLOWED TO
EXPIRE AT 300 AM CDT...
SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED THROUGH 5
AM...HOWEVER THE THREAT FOR ADDITIONAL HEAVY RAINFALL HAS ENDED
ACROSS THE AREA.
LAT...LON 4230 9206 4230 9267 4248 9302 4291 9301
4291 9209 4248 9208 4246 9206 4238 9205
$$
DONAVONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:42 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 12, 6:42 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 642 PM CDT WED MAY 12 2010 ...UPDATED FOR 18Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... VERY WET AND SOMEWHAT STORMY FORECAST ON THE WAY FOR TONIGHT. LOW OVER THE SOUTHERN PLAINS AND STRONG DYNAMICS...COUPLED WITH RATHER HIGH MOISTURE TRANSPORT FOR MAY WILL COMBINE FOR A HEAVY RAINFALL EVENT OVER THE SOUTHEAST AS THE COOL FRONT TRACKS ACROSS THE STATE OVERNIGHT. ACROSS THE NORTHEAST...THE H850 BOUNDARY WHICH WILL NOT MOVE MUCH FROM THIS MORNINGS ANALYSIS WILL BE THE FOCUS FOR ANOTHER AREA OF HEAVY RAINFALL...THOUGH THE NORTHERN SECTIONS CAN HANDLE THE RAIN WHILE THE SOUTHEAST HAS ALREADY HAD A FEW DAYS OF MODERATE TO HEAVY RAINFALL AND CANNOT HANDLE MUCH MORE. PWATS OVER AN INCH FOR MUCH OF THE CWA THIS AFTERNOON AND WILL INCREASE TO BETWEEN 1.5 AND 1.75 INCHES BETWEEN 00 AND 06Z THIS EVENING. THOUGH MODELS DIFFER ON STRENGTH OF INSTABILITY AND EXTENT NORTH THIS EVENING...BOTH THE GFS AND NAM INDICATE INCREASING INSTABILITY AS THE TX LOW DRIFTS NORTHEAST. AN AREA OF TSRA ALREADY BREAKING OUT IN EASTERN KS IN RESPONSE TO SFC MOISTURE CONVERGENCE AND INSTABILITY INCREASES THERE. WILL EXPECT THAT LINE TO BECOME THE MAIN PLAYER SOUTHEAST THIS EVENING WHILE CURRENT LINE OF STORMS ALONG I80 US30 CORRIDOR ROTATES NW ALONG THE H850 BOUNDARY AND CONTINUES TO FIRE THIS EVENING AND TOWARD MIDNIGHT BEFORE MOVING EAST. CORFIDI VECTORS FROM 03-08Z SUGGEST SLOW EASTWARD TRANSLATION OF STORMS OVER THE SOUTHEAST WHICH WILL CERTAINLY LEAD TO HEAVIER RAINFALL THERE. HPC MOD RISK OF EXCEEDING FFG OVER THE SOUTHEAST AND LIGHT RISK TO I80 LOOKS VERY GOOD. WILL EXPAND CURRENT FFA BACK TO WEST/NW BY ONE TIER COUNTIES. AS THE H850 MOISTURE TRANSPORT SHIFTS EAST AFT 06Z... THREAT FOR HEAVIER RAINFALL WILL ALSO MOVE EAST. SOUTHEAST SECTIONS MAY SEE WARMER READINGS DURING THE OVERNIGHT AS WARM AIR MOVES THROUGH. SPC JUST EXTENDED SLIGHT RISK INTO SOUTHERN IA THROUGH OVERNIGHT HOURS...WHICH IS MORE CONSISTENT WITH MODEL TRENDS AND ELEVATED SVR RISK ONGOING NOW. WARM FRONT AND WARM SECTOR LOOKS TO SNEAK INTO THE SOUTHEAST LATER THIS EVENING AND HAVE ADDED A DIURNAL TEMP TREND TO GRIDS. EXPECTING THE BULK OF THE HEAVY RAINFALL TO BE NEARLY OUT OF THE REGION BY 12Z THURSDAY. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... LINGERING SHOWERS IN THE MORNING WILL MOVE EAST OF THE CWA DURING THE AFTN. NON DIURNAL TEMPS OVR THE ERN ZONES WITH MAX T OCCURRING MID TO LATE MRNG WITH LTL CHNG THEREAFTER. DRY WEATHER IS ON TAP FOR FRI INTO ERY SAT...BUT THE FLY IN THE OINTMENT FOR THE WEEKEND IS STILL THERE IN ALL MDLS. HAVE UPPED POPS SIG FOR SAT NGT INTO MON TIMEFRAME. FEEL THE GFS IS TOO AGRESSIVE WITH THE PCPN FCST AND THE ECMWF TOO LIGHT WITH IT. IN EITHER CASE...BOTH AGREE ON TREND OF A WETTER WEEKEND AS S/WV BREAKS OUT OF STRONG TROF 43N 161W AND CARVES OUT ALNG THE EAST SIDE OF THE PROGRESSIVE UPR RIDGE MOVG INTO THE RCKYS. AS A RESULT OF THE CLOUDS AND PCPN...ALSO LOWERED HIGH TEMPS FOR SAT INTO EARLY NEXT WEEK AS WELL. STILL...READINGS WILL BE AOA NORMAL BY WED. && .AVIATION... 13/00Z...CONDITIONS WILL BE RELATIVELY POOR THROUGH 12Z ON THURSDAY AS A SFC LOW MOVES FROM KANSAS ACRS IA INTO WI. NUMEROUS SHOWERS AND THUNDERSTORMS WILL PASS THROUGH THE STATE DURING THIS TIME WITH WIDESPREAD MVFR TO IFR CIGS AND VSBYS. SFC WINDS WILL GENERALLY BE FROM THE EAST BUT SWITCH TO THE NORTH BEHIND THE SYSTEM BY THURSDAY MORNING AS IT PULLS NORTHEAST. A GRADUAL IMPROVEMENT IS EXPECTED ON THE DAY THURSDAY WITH CIGS EVENTUALLY BECOMING VFR AND VSBYS RISING TO VFR AS THE RAIN ENDS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING FOR APPANOOSE-CLARKE-DAVIS-DECATUR-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY- TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM REV AVIATION...COGIL LONG TERM...MS MAY 10
Hazardous weather outlook, May 12, 3:51 PM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 351 PM CDT WED MAY 12 2010 IAZ048>050-060>062-072>075-082>086-092>097-132100- STORY-MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION- MAHASKA-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 351 PM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND CONTINUE ACROSS THE AREA TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH THE SEVERE WEATHER. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...AREAS OF FLASH FLOODING ARE POSSIBLE AS THE GROUND IS STILL VERY SATURATED FROM THE RAIN EARLIER IN THE WEEK AND THE RAINFALL AMOUNTS FORECAST FOR TONIGHT RANGE FROM 2 TO 3 INCHES AND LOCALLY HIGHER AMOUNTS. RIVER FLOODING MAY ALSO POSE A PROBLEM IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...THOUGH RIVER FLOODING MAY BE A PROBLEM IN SOME AREAS OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED TONIGHT. RAINFALL REPORTS WOULD ALSO BE APPRECIATED IN ADDITION TO HAIL AND WIND REPORTS. IAZ004>007-015>017-023>028-033>039-044>047-057>059-070-071-081- 132100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- 351 PM CDT WED MAY 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THROUGH TONIGHT. THE SEVERE THREAT IS LOW...BUT AN ISOLATED SEVERE THUNDERSTORM COULD PRODUCE LARGE HAIL ALONG AND SOUTH OF HIGHWAY 20. LOCALLY HEAVY RAIN IS ALSO EXPECTED WERE UP TO 2 INCHES OF NEW RAINFALL MAY ACCUMULATE BY LATE TONIGHT. AT THIS TIME THE SOIL MOISTURE SITUATION WOULD ALLOW FOR LOCALLY HEAVY RAINFALL TO OCCUR WITH MINIMAL WATER ISSUES. SOME MINOR STREET FLOODING OR PONDING OF WATER WILL OCCUR IN THE HEAVIER STORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. REV
In the hours before
Local storm report, May 12, 7:22 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
722 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 3 N REINBECK 42.37N 92.59W
05/12/2010 E0.75 INCH GRUNDY IA TRAINED SPOTTER
&&
JBSpecial weather statement, May 12, 7:36 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 736 PM CDT WED MAY 12 2010 IAZ028-039-130100- BLACK HAWK-BREMER- 736 PM CDT WED MAY 12 2010 AT 732 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF WATERLOO...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DENVER... READLYN... ORAN... SUMNER... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MOYER
Special weather statement, May 12, 7:45 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 745 PM CDT WED MAY 12 2010 IAZ061-062-074-075-130115- JASPER-MAHASKA-MARION-POWESHIEK- 745 PM CDT WED MAY 12 2010 AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MARION COUNTY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...BRIEF DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PELLA BY 755 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MOYER
Local storm report, May 12, 7:47 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 2 NE KNOXVILLE AIRPORT 41.32N 93.09W
05/12/2010 E0.75 INCH MARION IA TRAINED SPOTTER
HAIL WAS REPORTED AT THE INTERSECTION OF EAST MARION AND
SOUTH ATTICA ROAD.
&&
JHLocal storm report, May 12, 8:22 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
822 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 5 SE WATERLOO 42.43N 92.29W
05/12/2010 E0.75 INCH BLACK HAWK IA TRAINED SPOTTER
&&
JBLocal storm report, May 12, 8:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT WED MAY 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD 5 E DES MOINES 41.57N 93.51W
05/12/2010 POLK IA LAW ENFORCEMENT
HIGHWAY 65 RAMP AT VANDALIA ROAD SOUTH OF PLEASANT HILL
WAS IMPASSABLE DUE TO HIGH WATER.
0800 PM FLASH FLOOD 2 SE ALTOONA 41.63N 93.45W
05/12/2010 POLK IA LAW ENFORCEMENT
NE 38TH/24TH ST NEAR 6TH AVE SE INTERSECTION WASHED OUT.
&&
BMOYERThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:34 PM CDT | Areal Flood Advisory | DMX | Clarke, Jasper, Lucas, Marion, Polk, Warren | 3 hr |
| May 12, 7:55 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Grundy, Marshall, Tama | 3 hr |
| May 12, 8:43 PM CDT | Areal Flood Advisory | DMX | Poweshiek | 3 hr |
| May 12, 9:19 PM CDT | River Flood Warning | DMX | Wapello | 24 hr |
| May 12, 9:19 PM CDT | River Flood Warning | DMX | Madison, Warren | 24 hr |
| May 12, 9:19 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 36 hr |
| May 12, 10:26 PM CDT | Areal Flood Advisory | DMX | Jasper, Marion, Polk, Warren | 3 hr |
| May 12, 11:35 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Wapello | 6 hr |
| May 13, 1:07 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 38 min |
| May 13, 10:08 AM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 66 hr |
| May 13, 10:08 AM CDT | River Flood Warning | DMX | Black Hawk, Butler | 48 hr |
| May 13, 10:17 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 4 days |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.